MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date - device not implanted.Explanted date - device not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code 11 has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination sheath had a bow in it when it arrived.There was no patient injury/medical or surgical intervention required.The patient was in stable condition and the procedure outcome was good.Additional information was received on 26may2021.The device was not used.The damage was noted while they were prepping it.The issue was a kink in the sheath, the dilator would not go through the sheath.This was a below the knee fix.A new destination sheath and a medtronic balloon were used.The patient was in the room however the issue was noted during prep and it never entered the patient.Hemostasis was achieved by an angio-seal device.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 6fr 65 cm destination sheath and dilator was returned for product evaluation.The dilator was not mated to the sheath when received.The sheath was subjected to visual analysis and flattened segments were observed.Measurements of the flattened segment was found to be starting at 24-27 cm below the hub.The second kinked segment was at 30 cm.No other visual anomalies were observed on the dilator.The outer diameter of the sheath was measured to be 0.1101 in which is within the manufacturer's specifications.The inner diameter of the sheath tip is 0.088" which was also within the manufacturer's specifications.The complaint can be confirmed for sheath catheter mechanical damage.Based on the information given, the exact root cause of the event cannot be determined as it is likely that the flattening of the sheaths could have occurred at an unknown time due to the application of transverse compressive forces.The source of these forces could not be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12033688
Report Number1118880-2021-00143
Device Sequence Number11823909
Product Code DYB
UDI-Device Identifier00389701007786
UDI-Public00389701007786
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberN/A
Device Catalogue NumberRSP01
Device Lot Number0000028650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC BALLOON; MEDTRONIC BALLOON